Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 396, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 6, 2025, 5:47 PM EDT for Greene County, Putnam County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2025, 5:47 PM EDT (21:47 UTC)
- Expired
- Sep 6, 2025, 6:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, GA, Putnam County, GA
The radar
The Robins AFB radar (KJGX), 79 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1169 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
024
WUUS52 KFFC 062147
SVRFFC
GAC133-237-062215-
/O.NEW.KFFC.SV.W.0396.250906T2147Z-250906T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
547 PM EDT Sat Sep 6 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northeastern Putnam County in central Georgia...
South central Greene County in east central Georgia...
* Until 615 PM EDT.
* At 547 PM EDT, a severe thunderstorm was located over Eatonton,
moving northeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Eatonton, Phoenix, Reynolds at Lake Oconee, Rock Eagle 4-H Center,
Warfield, and Harmony.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3329 8338 3337 8344 3345 8339 3349 8325
3345 8317 3339 8316 3331 8326
TIME...MOT...LOC 2147Z 230DEG 10KT 3337 8338
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
242
WWUS52 KFFC 062206
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
606 PM EDT Sat Sep 6 2025
GAC133-237-062216-
/O.EXP.KFFC.SV.W.0396.000000T0000Z-250906T2215Z/
Putnam GA-Greene GA-
606 PM EDT Sat Sep 6 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND SOUTH
CENTRAL GREENE COUNTIES WILL EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
&&
LAT...LON 3329 8338 3337 8344 3345 8339 3349 8325
3345 8317 3339 8316 3331 8326
TIME...MOT...LOC 2206Z 230DEG 10KT 3340 8334
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:52 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 6, 2:52 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EDT Sat Sep 6 2025 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Sunday) Issued at 251 PM EDT Sat Sep 6 2025 Key Messages: - Clusters of thunderstorms associated with the cold front are pushing eastward through the remainder of the afternoon into the evening. Main threats being strong wind gusts (40-60mph) and hail up to 1". -Cooler temperatures tomorrow behind the front with dry conditions for much of the area. Discussion: Current radar shows a cluster of storms over the NW metro area which prompted a severe thunderstorm warning recently with 1" hail reported and winds up to 45-55mph. This broken line extends from NE GA to central AL and is expected to continue to push east/southeast through ~8-10pm tonight. The main threats continue to be hail up to 1 inch in diameter and strong wind gusts (40-60mph). Frequent lightning is also a concern especially for outdoor activities. Current mesoanalysis shows a favorable environment as temps have warmed into the the upper 80s to low 90s and dewpoints in the low to mid 70s in the untapped area which has resulted in CAPE values of 2500-3000 J/kg. The shear isn't overly impressive but overall still enough energy out there for storms to become strong with isolated severe. After the front pushes southward, should see drier conditions with temps cooling down. Temps tomorrow will range from the upper 70s in the northern portions of the state to the mid to upper 80s across the central portion of the state. Could still see isolated to scattered thunderstorms across southeast central Georgia as the front continues to move into Florida. Hernandez && .LONG TERM... (Monday morning through next Friday) Issued at 251 PM EDT Sat Sep 6 2025 Key Messages: - Mostly dry weather aside from isolated showers and storms confined to the far southern portions of the forecast area. - Mild and gradually warming temperatures over the next 5 to 7 days. Discussion: The next 5 to 7 days will be largely uneventful for North and Central Georgia. We will be post-frontal at the start of the long term with mid-to upper level troughing across much of the eastern CONUS and high pressure building/extending southward from the Great Lakes Region. With the front well to our south rain or thunder chances will be confined to the far southern portions of the forecast area (< 25% chance) between Monday and Wednesday. Another reinforcing dry cold front looks to move through the area late this week keeping things dry through at least the start of next weekend. As far as temperatures go, we are mild to start with forecast highs in the upper 70s to low 80s (5-10 degrees cooler in the mountains) and gradually warming back into the mid to upper 80s towards the end of next week. Forecast low temperatures will be in the upper 50s to mid 60s (slightly cooler in the mountains). 07 && .AVIATION... (18Z TAFS) Issued at 132 PM EDT Sat Sep 6 2025 Broken line of TSRA is pushing eastward currently with the expectation to push into the metro ATL TAF sites in the next 30 min to an hour. These should continue pushing through until ~22-23z when the line pushes into eastern GA. VRB wind gusts are possible with this line but then after we should see skies go back to VFR. Tomorrow morning there is a chance for scattered low end MVFR between 09 and 12z before lifting to a scattered cu field. //ATL Confidence...18Z Update... Medium to high on TSRA timing. Medium on MVFR in morning. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 67 85 63 79 / 20 20 10 0 Atlanta 67 85 66 81 / 20 10 0 0 Blairsville 60 77 55 76 / 20 10 0 0 Cartersville 63 82 61 83 / 10 0 0 0 Columbus 70 90 67 84 / 20 10 0 10 Gainesville 66 85 63 79 / 10 10 0 0 Macon 70 90 68 81 / 10 10 10 10 Rome 63 81 59 82 / 10 0 0 0 Peachtree City 66 85 64 81 / 20 10 0 0 Vidalia 71 92 68 82 / 10 50 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Hernandez LONG TERM....07 AVIATION...Hernandez
Hazardous weather outlook, Sep 6, 2:55 PM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 255 PM EDT Sat Sep 6 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 255 PM EDT Sat Sep 6 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected to continue into the late afternoon and evening. Strong storms with isolated severe storms are expected with the main threats being damaging wind gusts, hail up to 1 inch in diameter, and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Isolated thunderstorms will be possible across parts of eastern and central Georgia during the afternoons and evenings Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 6, 4:02 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
402 PM EDT Sat Sep 6 2025
GAZ057-062015-
Henry GA-
402 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of central Henry County
through 415 PM EDT...
At 402 PM EDT, a strong thunderstorm was near Kelleytown, or near
McDonough, moving east at 35 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Stockbridge, Blacksville, and Flippen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3350 8425 3350 8404 3349 8403 3350 8402
3349 8401 3349 8400 3339 8412 3342 8422
TIME...MOT...LOC 2002Z 287DEG 30KT 3351 8413
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 4:14 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
414 PM EDT Sat Sep 6 2025
GAZ046-048-057-062030-
Rockdale GA-Newton GA-Henry GA-
414 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of southern Rockdale,
northeastern Henry and west central Newton Counties through 430 PM
EDT...
At 414 PM EDT, a strong thunderstorm was over Kelleytown, or 8 miles
northeast of McDonough, moving east at 30 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
McDonough, Conyers, Ola, Magnet, Richardson Park, Kelleytown, Oak
Hill, and Rocky Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3363 8413 3362 8411 3364 8410 3363 8394
3351 8390 3340 8399 3346 8417
TIME...MOT...LOC 2014Z 282DEG 28KT 3354 8407
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 4:19 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
419 PM EDT Sat Sep 6 2025
GAZ025-027-036>038-062045-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
419 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of northeastern Oconee,
Clarke, southeastern Jackson, northwestern Oglethorpe and
southwestern Madison Counties through 445 PM EDT...
At 418 PM EDT, a strong thunderstorm was over Beechwood Hills, or
near Athens, moving east at 15 mph.
HAZARD...Up to 30 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Lightning will be a hazard for anyone outdoors. Seek
shelter to remain safe.
Locations impacted include...
Watkinsville, Athens, Winterville, Colbert, Arnoldsville, Hull,
Athens-Clarke County, Whitehall, Westgate Park, James Holland Youth
Sports Cmpx, Diamond Hill, Beechwood Hills, Sandy Creek Recreation
Area, Oconee Heights, Barretts Mill, Dunlap, State Botanical Garden
Of Ga, and Neese.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3387 8348 3401 8351 3410 8325 3399 8318
3386 8320
TIME...MOT...LOC 2018Z 262DEG 14KT 3394 8344
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 4:47 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
447 PM EDT Sat Sep 6 2025
GAZ070-071-062115-
Lamar GA-Monroe GA-
447 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of central Monroe and
southeastern Lamar Counties through 515 PM EDT...
At 447 PM EDT, a strong thunderstorm was near Redbone, or near
Barnesville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Barnesville, Forsyth, Redbone, Goggins, Collier, Johnstonville, and
Brent.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3291 8409 3307 8415 3318 8391 3307 8382
3293 8382
TIME...MOT...LOC 2047Z 255DEG 20KT 3302 8406
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 4:51 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
451 PM EDT Sat Sep 6 2025
GAZ027-036-038-062115-
Madison GA-Oglethorpe GA-Clarke GA-
451 PM EDT Sat Sep 6 2025
...Strong thunderstorms will impact portions of northeastern Clarke,
Oglethorpe and southern Madison Counties through 515 PM EDT...
At 451 PM EDT, a line of strong thunderstorms was along a line
extending from Hull to near Maxeys, and moving east at 15 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lexington, Comer, Winterville, Crawford, Colbert, Arnoldsville,
Carlton, Maxeys, Hull, Athens-Clarke County, Stephens, Diamond Hill,
Smithonia, Hutchings, Paoli, Dunlap, Watson Mill Bridge State Park,
and Point Peter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3392 8297 3379 8298 3376 8322 3406 8332
3416 8308 3415 8306 3412 8305 3411 8303
3410 8304 3408 8301 3408 8300 3405 8299
3404 8295 3403 8294
TIME...MOT...LOC 2051Z 264DEG 15KT 3403 8330 3379 8323
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 6, 5:30 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 PM EDT Sat Sep 6 2025
GAZ059-060-062200-
Putnam GA-Jasper GA-
530 PM EDT Sat Sep 6 2025
...A strong thunderstorm will impact portions of western Putnam and
southeastern Jasper Counties through 600 PM EDT...
At 530 PM EDT, a strong thunderstorm was over Willard, or near
Eatonton, moving east at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Eatonton, Rock Eagle 4-H Center, Central Georgia Experiment Stn,
Harmony, Stanfordville, Warfield, and Willard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3321 8347 3320 8360 3327 8363 3346 8343
3347 8335 3347 8331 3341 8327
TIME...MOT...LOC 2130Z 253DEG 22KT 3329 8349
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:09 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Sep 6, 5:28 AM EDT | Special Weather Statement | FFC | Lumpkin | 47 min |
| Sep 6, 1:10 PM EDT | Special Weather Statement | FFC | Polk | 35 min |
| Sep 6, 1:16 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Sep 6, 1:37 PM EDT | Special Weather Statement | FFC | Paulding | 38 min |
| Sep 6, 1:42 PM EDT | Special Weather Statement | FFC | White | 33 min |
| Sep 6, 2:00 PM EDT | Special Weather Statement | FFC | Paulding | 15 min |
| Sep 6, 2:07 PM EDT | Special Weather Statement | FFC | White | 23 min |
| Sep 6, 2:10 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Sep 6, 2:18 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb | 27 min |
| Sep 6, 2:33 PM EDT | Special Weather Statement | FFC | Forsyth | 27 min |
| Sep 6, 2:42 PM EDT | Special Weather Statement | FFC | Heard | 18 min |
| Sep 6, 2:44 PM EDT | Special Weather Statement | FFC | Gwinnett | 16 min |
| Sep 6, 2:57 PM EDT | Special Weather Statement | FFC | Heard | 33 min |
| Sep 6, 2:59 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Sep 6, 3:15 PM EDT | Special Weather Statement | FFC | Coweta | 15 min |
| Sep 6, 3:18 PM EDT | Special Weather Statement | FFC | Hall | 12 min |
| Sep 6, 3:32 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Sep 6, 3:50 PM EDT | Special Weather Statement | FFC | Rockdale | 25 min |
| Sep 6, 4:02 PM EDT | Special Weather Statement | FFC | Henry | 13 min |
| Sep 6, 4:14 PM EDT | Special Weather Statement | FFC | Henry | 16 min |
| Sep 6, 4:19 PM EDT | Special Weather Statement | FFC | Clarke | 26 min |
| Sep 6, 4:47 PM EDT | Special Weather Statement | FFC | Monroe | 28 min |
| Sep 6, 4:51 PM EDT | Special Weather Statement | FFC | Oglethorpe | 24 min |
| Sep 6, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Monroe | 37 min |
| Sep 6, 5:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Sep 6, 5:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Sep 6, 6:06 PM EDT | Special Weather Statement | FFC | Hancock | 24 min |
| Sep 6, 6:24 PM EDT | Special Weather Statement | FFC | Twiggs | 36 min |
| Sep 6, 6:40 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
| Sep 6, 7:17 PM EDT | Special Weather Statement | FFC | Glascock | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.